Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 53, NWS Milwaukee, WI

June 3, 2014

NWS Milwaukee, WI issued this small craft advisory at Jun 3, 2014, 6:55 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 6:55 AM CDT (11:55 UTC)
Expired
Jun 3, 2014, 2:00 PM CDT
In force
7 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WHUS73 KMKX 031155
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
655 AM CDT TUE JUN 3 2014

...GUSTY WEST WINDS INTO THE AFTERNOON...

.LOOK FOR GUSTY WEST WINDS IN THE WAKE OF A DEPARTING LOW PRESSURE
SYSTEM THIS MORNING. HIGH PRESSURE BUILDING IN BY AFTERNOON WILL
CAUSE THE WINDS TO DIMINISH BY EARLY TO MID AFTERNOON. THE
OFFSHORE WINDS WILL RESULT IN WAVES OF LESS THAN 1 FOOT ALONG THE
SHORE...BUT BUILDING TO 3 FEET TOWARD OPEN WATER.

LMZ643>646-031900-
/O.NEW.KMKX.SC.Y.0053.140603T1155Z-140603T1900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
655 AM CDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON. 

* WINDS: 15 TO 25 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS
  AFTERNOON. 

* WAVES: 1 TO 3 FEET...LESS THAN 1 FOOT ALONG THE SHORE TO 3 FEET
  TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
1 follow-up statement
130 
WHUS73 KMKX 031419
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CDT TUE JUN 3 2014

...GUSTY WEST WINDS INTO THE AFTERNOON...

.LOOK FOR GUSTY WEST WINDS IN THE WAKE OF A DEPARTING LOW
PRESSURE SYSTEM THROUGH EARLY AFTERNOON. HIGH PRESSURE BUILDING
IN BY AFTERNOON WILL CAUSE THE WINDS TO DIMINISH BY MID
AFTERNOON. THE OFFSHORE WINDS WILL RESULT IN WAVES OF LESS THAN 1
FOOT ALONG THE SHORE...BUT BUILDING TO 3 FEET TOWARD OPEN WATER.

LMZ643>646-031900-
/O.CON.KMKX.SC.Y.0053.000000T0000Z-140603T1900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
919 AM CDT TUE JUN 3 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS
AFTERNOON. 

* WINDS: 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING TO
  10 TO 15 KNOTS THIS AFTERNOON.

* WAVES: 1 TO 3 FEET...LESS THAN 1 FOOT ALONG THE SHORE TO 3 
  FEET TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 3:00 AM CDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 3, 3:00 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 AM CDT TUE JUN 3 2014

.TODAY...FORECAST CONFIDENCE IS HIGH.

YOU/LL FEEL THE LOWER HUMIDITY TODAY AS WESTERLY WINDS BRING IN A
DRIER AIR MASS WITH A NARROW HIGH PRESSURE RIDGE OFFERING AN ASSIST
WITH SUBSIDENCE. LOOKS LIKE PLENTY OF SUN TODAY WITH A FEW AFTERNOON
CU POSSIBLE. WINDS WILL BE A LITTLE GUSTY THIS MORNING AS THE
PRESSURE GRADIENT WILL BE TIGHT WITH LOW PRESSURE EXITING TO THE
NORTHEAST AND THE HIGH PUSHING IN FROM THE WEST. WINDS RELAX BY
AFTERNOON. LOOK FOR HIGHS IN THE 70S.

.TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

A VIGOROUS LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE KS/NE
BORDER...REACHING THE 4 CORNERS VCNTY OF IA/MO/NE/KS BY 12Z WED. THE
BIGGEST QUESTION IS HOW FAR NORTH OF THIS LOW WILL THE PRECIP GET.
THE BEST INSTABILITY WILL BE WELL SOUTH OF THE AREA AND THERE IS
CONCERN THAT AN ORGANIZED MCS COULD TAKE A DIVE SOUTHEAST TOWARD THE
MORE FAVORABLE AIR MASS...INTERCEPTING A GOOD DEAL OF THE MOISTURE
AND KEEP A LARGE PART OF OUR CWA DRY THROUGH 12Z.  BUT...IT IS HARD
TO IGNORE NEARLY EVERY MODEL BRINGING QPF ACROSS NEARLY THE ENTIRE
AREA BY SUNRISE WED.  THERE DOES APPEAR TO BE STRONG RRQ JET
DYNAMICS CENTERED OVER THE CWA...AND DECENT ISENTROPIC
LIFT/SATURATION TO JUSTIFY HIGH POPS AFTER MIDNIGHT INTO WEDNESDAY
MORNING. THE FRONTOGENESIS AND WARM ADVECTION ARE ALSO IMPRESSIVE.
ALL OF THESE PARAMETERS ARE BEST ACROSS THE FAR SOUTHERN TIER OF
COUNTIES...TAPERING OFF QUICKLY TO THE NORTH.  SOUNDINGS CLEARLY
SHOW THIS SHOULD BE MAINLY A RAIN EVENT WITH A CHANCE OF THUNDER AS
CAPE IS SMALL/SHALLOW. NO SEVERE WEATHER IS EXPECTED...THAT WILL
STAY WILL SOUTH AND WEST OF WISCONSIN.

.WEDNESDAY - CONFIDENCE...MEDIUM
LOW PRESSURE WILL TRACK SOUTH OF WI. MODELS SHOW LOW LEVEL JET
FEEDING INTO 850 BAROCLINIC ZONE SOUTH OF WI. THE ECMWF AND GFS
KEEP HEAVIEST PRECIP TO OUR SOUTH WHILE THE NAM IS QUITE AGGRESSIVE
WITH HEAVIER 3-4 TOTALS IN FAR SRN WI LINGERING AN AXIS OF HIGHER
QPF INTO THE AFTERNOON ACROSS THE FAR SOUTH. THE NAM HAS A MORE
NORTHERN TRACK TO THE VORT MAX WITH A LARGE BULLSEYE OF UPPER
DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A STRONG
JET MAX ACROSS THE WESTERN LAKES. THE ECMWF/GFS AND GEM HAVE THE
PRIMARY FEATURES SKEWED FURTHER SOUTH INCLUDING THE 850 BAROCLINIC
ZONE. WILL STILL HAVE HIGH POPS FOR THE NORTHERN FRINGE OF THIS
SYSTEM BUT HOLD OFF ON THE ROBUST QPF AMOUNTS FROM THE NAM AT THIS
TIME. THUNDER POTENTIAL STILL LOOKS LIMITED FOR THIS EVENT WITH
CAPE HARD TO FIND ON THE SOUNDING. WILL STILL MENTION A CHANCE OF
THUNDER BUT WILL NOT HAVE AS A PREVAILING CONDITION. IT WILL BE A
COOL DAY WITH EAST/NORTHEAST WINDS...CLOUD COVER AND THE GREATEST
LIKELIHOOD OF RAIN IN THE MORNING.

.THURSDAY AND FRIDAY - CONFIDENCE...MEDIUM
HIGH PRESSURE WILL LIKELY DOMINATE. THE 00Z ECMWF HAS BACKED OFF ON
SOME PRECIP FOR SRN WI. WILL GO DRY WITH GRADUAL WARMING THIS PERIOD.

.SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM
MID LEVEL RIDGING TRANSITIONS TO A SOUTHWEST FLOW. POTENTIAL FOR
A FEW SHORTWAVES TO SWING THROUGH FROM SATURDAY AFTERNOON THROUGH
SATURDAY NIGHT. INITIAL SHOT LOOKS TO BE ACCOMPANIED BY LOW LEVEL
JET MAX WITH MOISTURE SURGE. THEN AS MAIN LOW PULLS OUT SATURDAY
NIGHT...ANOTHER LOW LEVEL JET WILL AID ADDITIONAL DEVELOPMENT WITH
THE HELP OF THE SHORTWAVE RIDING NORTHEAST IN THE FLOW. MODELS ARE
TAKING SURFACE LOW WITH THIS SYSTEM TO THE SOUTH OF WI...ESPECIALLY
THE GFS. THE CWASP NUMBERS ARE BETTER ALIGNED TO THE SOUTH AND
SOUTHEAST OF WI.

.MONDAY - CONFIDENCE...MEDIUM
WILL GO DRY WITH BOTH THE GFS AND ECMWF SHOWING HIGH PRESSURE TAKING
HOLD.

&&

.AVIATION/12Z TAFS/...HIGH PRESSURE WILL MOVE ACROSS THE AREA TODAY
BRINGING VFR CONDITIONS. LOOK FOR BREEZY WESTERLY WINDS THIS MORNING...
DIMINISHING THIS AFTERNOON AS THE PRESSURE GRADIENT WILL BE BRIEFLY
TIGHT WITH LOW PRESSURE EXITING TO THE NORTHEAST AND THE HIGH MOVING
IN FROM THE WEST. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING...THEN
BECOMING EASTERLY AFTER MIDNIGHT. A VIGOROUS LOW PRESSURE SYSTEM WILL
BE MOVING ACROSS THE CENTRAL PLAINS TONIGHT...REACHING SOUTHWEST IOWA
SHORTLY AFTER SUNRISE ON WEDNESDAY. RAIN WITH SOME EMBEDDED THUNDERSTORMS
SHOULD SPREAD IN QUICKLY FROM WEST TO EAST...REACHING KMSN BY 09Z
AND KMKE AROUND 12Z WEDNESDAY. CONDITIONS SHOULD DIMINISH TO MVFR
LEVELS WITHIN A FEW HOURS OF THE RAIN STARTING.

&&

.MARINE...WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS THIS
MORNING AS THE PRESSURE GRADIENT WILL BE TIGHT WITH LOW PRESSURE
EXITING TO THE NORTHEAST AND HIGH PRESSURE PUSHING IN FROM THE WEST.
THOSE WINDS WILL DIMINISH QUICKLY THIS AFTERNOON...BECOMING LIGHT
AND VARIABLE THIS EVENING.  A VIGOROUS LOW PRESSURE SYSTEM WILL
TRACK ACROSS SOUTHERN IOWA WEDNESDAY MORNING...HEADING TOWARD
CENTRAL INDIANA BY EARLY WEDNESDAY EVENING.  SMALL CRAFT ADVISORY
CONDITIONS MAY BE MET ON WEDNESDAY SOUTH OF MILWAUKEE DUE TO BRISK
EASTERLY WINDS AND BUILDING WAVES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...DAVIS
WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jun 3, 3:32 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 AM CDT TUE JUN 3 2014

WIZ046-047-051-052-056>060-062>072-040845-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
332 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE ARE CHANCES OF THUNDERSTORMS WEDNESDAY. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS
SATURDAY...AND A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND
SUNDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WOULD BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MOST LIKELY WILL NOT BE NEEDED THIS WEEK.

LMZ643>646-040845-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
332 AM CDT TUE JUN 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS THIS
MORNING. SMALL CRAFT ARE URGED TO USE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET ON WEDNESDAY SOUTH OF
MILWAUKEE...DUE TO BRISK EAST WINDS AND BUILDING WAVES.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON
SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND
SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE WEDNESDAY. THE
STORMS OVER THE WEEKEND MAY POSE A SIGNIFICANT RISK FOR MARINERS...
ESPECIALLY SATURDAY NIGHT AND SUNDAY.

DAVIS
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:43 PM CDTSmall Craft AdvisoryMKX11 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.